It appears, from your description, you have experienced a siezure. This does not necessarily mean you are epileptic. Keep appointments and follow up with your neurologist. Generally medication is not prescribed until the third episode. The most common cause at concerts is exposure to strobes or blinking red lights. People vary in their susceptibility to this. Wearing polarized sunglasses helps some people. You should not drive for at least a year, because if you experience a siezure you will lose control of your vehicle. Ordinarily you will require a letter from your physician to regain driver's priviliges. In New York City last month a driver who was advised not to drive experienced a siezure, killed two people, and was sentenced to 25 years to life in the state penitentiary, so I would take your physician's adice seriously.
Your symptoms suggest of a Grand mal seizure. Please wait for EEG and consult a neurologist for confirmation of diagnosis and treatment. A grand mal seizure is often followed by a period of confusion and delirium for a few days. You doctor is right in saying that you must not drive because you may have such seizures again. You should not drive unless you are free from seizures for a period of 6 months after taking treatment. Please take proper treatment. Hope this helps you. Take care and regards!
I have once had a similar experience to you. The point of my reply is to reassure you to not be to alarmed.
I will explain what happened to me:
I was at home with my boyfriend (husband now!), sitting at the computer and walked to the kitchen. I felt really really dizzy all of a sudden (with in a second) and dropped. Apparently my arms where ridged and I was kinda shaking. I then came too and my husband took me in to the bed room and I had another one on the bed. The worst bit was that I was kinda awake during these episodes, my lights were defiantly out but I was aware of something going wrong and a shaking sensation.
Anyhoo .. I went to the hospital .. they sent me home with a referral to Neurology. I went to see my GP the next day and I had a low grade infection. All my EEG's came but fine. It was assumed to just be a one off grand mal /tonic colonic seizure.
They can just happen randomly. And the fact I had a little infection, might have contributed. Sometimes it can take just a few changes in your body, all at once .. and whamoooo!
My Neurologist also advised me not to drive, which it totally normal. Apparently if you have one there is a greater risk of you having another within 2 or 3 months (???) so they like to keep you safe until that time has passed.
I understand how worried and nervous you must be, as you are still experiencing some after effects. Just know, that these things can happen .... but just randomly. It seems you are under good Neurological care .. so I am sure you will be just fine.
Take care of your self. Lots of sleep and relaxation! Plus report back with your EEG findings.
Best of luck to you.
First of all, in every state in the United States, it is not the option of a physician to "advise you not to drive". A Grand Mal siezure must be reported to the motor vehicles department and results in instant suspension of your driving priviliges until such time as a physician provides written evidence to the DMV he/she considers you not to be at risk. A single episode means you cannot drive and that your insurance is invalidated. Period. To drive without a physicians authorization constitutes the felony of reckless endangerment. While some physicians may feel free to issue such a letter after six months, in this litigenous society, the general consensus is that a year must pass.
That may not seem fair, but that's how it is.
That being said, any normal human being can experience a so-called "Grand Mal" siezure under certain circumstances. Helicopter pilots who have passed rigorous FAA physicals have experiences such siezures from the flicker of sunlight passing through the rotar blades. And they have been returned to flight status.
Certain medications can result in lowering the threshold at which an individual may sieze.
Hypoxia, as when an aircraft cabin decompresses at altitude, can result in the passengers having Grand Mal siezures.
The point is, a single siezure episode does not necessarily mean you are an epileptic.
The decision as to wheter to take anti-siezure meds after the first siezure is controversial. The medications degrade mental acuity, and sometimes cause dental and cosmetic problems. Many physicians will not prescribe such medications until after the third documented siezure.
You should be aware that siezures are often preceded by an "aura" or "strange sensation", often on the tongue. You should also be aware that those who experience Grand Mal siezures may be subject to what are called "petit mal" siezures, in which they suddently lose awareness and stare into empty space for a minute or so. Not the best thing to happen on a freeway at 70 miles per hour with the kids in back. Or on a subway platform. Or if you are an air traffic controller.